MAUDE Adverse Event Report: COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G02274
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a straight fixed core wire guide separated.During a parotid duct sialoendoscopy, the distal tip of the wire broke in the patient's parotid duct.The physician attempted to retrieve the fragment using graspers from the hospital's set; however, the fragment was too far back in duct for the 1.3 scope.A smaller 1.1 scope was used in order to gain visualization, but the separated portion of the wire was still unable to be retrieved.A scan will be scheduled to determine if the fragment will be retrieved via incision at a later date.The operation time was prolonged as a result of this event.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 ¿ pma/510(k) #: k171764 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 09may2024, it was confirmed that the separated portion of wire will be removed from the patient via incision.The patient is currently being scheduled for the procedure.The device is unable to be returned for evaluation, as it was thrown away by the facility.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a straight fixed core wire guide separated.During a parotid duct sialendoscopy, the distal tip of the wire broke in the patient's parotid duct.The physician attempted to retrieve the fragment using graspers from the hospital's set; however, the fragment was too far back in duct for the 1.3 scope.A smaller 1.1 scope was used in order to gain visualization, but the separated portion of the wire was still unable to be retrieved.A scan will be scheduled to determine if the fragment will be retrieved via incision at a later date.It was confirmed that the separated portion of wire will be removed from the patient via incision.The patient is currently being scheduled for the procedure.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.There were fifteen unused/sealed wire guides that were returned.All wire guides were opened and inspected.No damage was noted to any of the devices.The complaint device was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) t_fcwg_rev2 supplied with the complaint lot were reviewed for the information related to reported failure mode.Per the ifu: ¿warnings: avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.¿ evidence gathered upon review of the dmr, dhr, product ifu, and device failure analysis, there is no indication that the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.If the wire guide was withdrawn through the working channel of the scope, it is possible the wire became damaged by the scope.However, this possibility cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19233556
Report Number1820334-2024-00597
Device Sequence Number17606118
Product Code DQX
UDI-Device Identifier00827002022744
UDI-Public(01)00827002022744(17)280920(10)15665969
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG02274
Device Catalogue NumberC-SF-15-50
Device Lot Number15665969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/09/2024
10/07/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/15/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCE SALIVARY BALLOON.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown